EconPapers    
Economics at your fingertips  
 

Local Identification of Nonparametric and Semiparametric Models

Xiaohong Chen (), Victor Chernozhukov, Sokbae (Simon) Lee () and Whitney Newey

No 1795, Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University

Abstract: In parametric models a sufficient condition for local identification is that the vector of moment conditions is differentiable at the true parameter with full rank derivative matrix. We show that there are corresponding sufficient conditions for nonparametric models. A nonparametric rank condition and differentiability of the moment conditions with respect to a certain norm imply local identification. It turns out these conditions are slightly stronger than needed and are hard to check, so we provide weaker and more primitive conditions. We extend the results to semiparametric models. We illustrate the sufficient conditions with endogenous quantile and single index examples. We also consider a semiparametric habit-based, consumption capital asset pricing model. There we find the rank condition is implied by an integral equation of the second kind having a one-dimensional null space.

Keywords: Identification; Local identification; Nonparametric models; Asset pricing (search for similar items in EconPapers)
JEL-codes: C12 C13 C23 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-ecm
Date: 2011-04
Note: CFP 1415 & CFP 1415S
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Published in Econometrica (March 2014), 82(2): 785-809

Downloads: (external link)
http://cowles.yale.edu/sites/default/files/files/pub/d17/d1795.pdf (application/pdf)

Related works:
Journal Article: Local Identification of Nonparametric and Semiparametric Models (2014) Downloads
Working Paper: Local Identification of Nonparametric and Semiparametric Models (2012) Downloads
Working Paper: Local identification of nonparametric and semiparametric models (2012) Downloads
Working Paper: Local identification of nonparametric and semiparametric models (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cwl:cwldpp:1795

Ordering information: This working paper can be ordered from
Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA
The price is None.

Access Statistics for this paper

More papers in Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University Yale University, Box 208281, New Haven, CT 06520-8281 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Matthew Regan ().

 
Page updated 2019-09-14
Handle: RePEc:cwl:cwldpp:1795